MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT011H
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right middle cerebral artery (rmca) using penumbra smart coils (smart coil).During the procedure, the physician experienced resistance after advancing a smart coil through the rotating hemostasis valve (rhv) and past the hub of the non-penumbra microcatheter; therefore, the smart coil was removed.The procedure was completed using new smart coils with the same rhv and microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was present on the proximal end of the penumbra smart coils (smart coil) pusher assembly.The embolization coil was undamaged and intact with the pusher assembly distal detachment tip (ddt).The introducer sheath had a slight ovalization approximately 6.0 cm from the distal end.Conclusions: evaluation of the returned smart coil revealed the introducer sheath was slightly ovalized on its distal end.If an rotating hemostasis valve (rhv) is over-tightened on the introducer sheath, damage such as this may occur, and resistance may be experienced during advancement of the smart coil through its introducer sheath.During functional testing, the smart coil was advanced through a demonstration rhv and microcatheter without issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8699661
Report Number3005168196-2019-01151
Device Sequence Number16555109
Product Code HCG
UDI-Device Identifier00814548015170
UDI-Public00814548015170
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Catalogue Number400SMTXSFT011H
Device Lot NumberF82420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight72
Date Report Sent to FDA01/01/2005